Connect with others who understand.

sign up log in
About DiabetesTeam
Real members of DiabetesTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

How To You Prevent Brusing After An Injection?

How To You Prevent Brusing After An Injection?

I have brusing since I started taking levimeir and humalog any ideas how to prevent it and why is it happening

A DiabetesTeam Member said:

Yeah that's what the doctor told me that bubbles won't hurt me because it's fatty tissue, but the only this is air displaces insulin amount, so you get a teeny bit less, not enough to make a difference really. But the bubbles sometimes leave a knot or bruise. There were people who told me alcohol preps not needed. So I had stopped too, until I saw the results of omitting that one inexpensive simple step. Not worth the possibility even if it's 1/10.000. Take care

posted over 4 years ago
A DiabetesTeam Member said:

that's a lot to keep track of. I only have metformin and gliclazide morning and night and Lantus at bedtime. I don't think I could keep track of too many more things. One of the nurses at the hospital said not to worry too much about bubbles in the insulin syringe because it is going into fatty tissue and not the bloodstream. I never thought of staph bacteria being on everyone's skin, and I had a heck of a staph infection, it's what put me in the hospital in the first place. I guess I'd better start using the alcohol preps again.
Take care

posted over 4 years ago
A DiabetesTeam Member said:

@A DiabetesTeam Member Hi, I used Lantus Pens for the first 8 to 10 months. And I now use Vial and needles since my dose has climbed from 8u to 90u. And either if it's cold hurts. I take mine out the night before. But a vial is only 10 days so there is no danger of hitting the 28 day mark when it would expires. I am also using mealtime Apidra 15u 3xday a day in a pen. And as I said both are uncomfortable cold. I store my pen, and vial in the box in a dark drawer. My room stays pretty cool. I use alcohol pads. They told me the same thing.But alcohol dries very fast. The sting I occasionally get is to deep to be the alcohol. I stopped until my cousin got a staph infection they developed a nasty bubble at that injection sites he's a very clean person and she wiped with soap and water. The doctor told her everyone's skin can have staph. They told her to use alcohol preps from then on. And I started back after I saw that. Just give it 2 seconds to dry and there is no need to soak the area. I switch sides with each injection and scoot over a bit, it's kinda haphazard as well. I did my thigh and arms once each hurt and bruised and bled and didnt work as well.not enough fatty area. I get polka dotted and bleed. I inject with a U100 1/2inch 29th needle any smaller they seem to bend, pen needles are tiny. I inject at slight angle about half the needle. I inject slowly and pause several times. I take 90u so I Take 2 shots of Lantus in am 50u and 40u on opposite sides. My biggest issue with vial is bubbles in syringes, cannot get them out. Now I draw extra unit tap them up to rubber stopper inject to dose and the bubble stays in the syringes. Take care everyone .

posted over 4 years ago
A DiabetesTeam Member said:

I use pens, with Lantus 12 units at bedtime. In my belly. I can never remember from one day to the next exactly where I last injected, so I just go haphazard across the belly, lots of room there now that my colostomy has been reversed. I tried once in my upper thigh at least a month ago and I still have the bruise there. Rarely ever bleed, and no bruises on my belly, once in a while it stings but not for long.
As for it hurting when cold, yes, My pens came with instructions to keep refrigerated until needed, then take one out at least an hour before first use and keep that one at room temperature until finished. (28 days) My daughter felt so bad when she learned this because she had been injecting her diabetic cat with insulin straight out of the fridge, maybe it is different with needles and vials than it is with preloaded pens.
I was also told not to wipe the skin with alcohol swabs because it could cause it to sting. I do wipe the end of the pen before I put the needle on with the alcohol swab. I just use a washcloth and water to swipe the belly where I'm going to inject.

edited, originally posted over 4 years ago
A DiabetesTeam Member said:

I have bleeding disorders. I have found that injecting slowly, under 10 units at a time, and waiting the same number of seconds before doing the next <10 units, has greatly reduced bruising. I have had this success with pens of Lantus, Novolog 70/30 Mix, and Novolog. I hope this helps!

edited, originally posted over 4 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in